MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE
Model Number 312.14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that a drill sleeve was broken.There was no patient involvement.This complaint involves one (1) 1.5mm/1.1mm double drill sleeve.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot : part: 312.140-us.Lot: l332041.Manufacturing site: bettlach.Release to warehouse date: 31.March 2017.Visual inspection: 1.5mm/1.1mm double drill sleeve was received at us customer quality (cq).Upon visual inspection at cq.It is observed that the distal tip of the 1.1mm drill bit hole in double drill sleeve was slightly deformed.The rest of the device shows minimal wear which would not contribute to the complaint condition.Device failure/ defect found? yes.Dimensional inspection (gage pin: gp32): dimensional inspection of the received device was performed at cq.The internal diameter of the 1.5mm drill guide was intended to be measuring from 1.50mm to 1.57mm and it was measured to be 1.53mm which is within specification as per the drawing 312_14_3 rev.A.The internal diameter of the 1.1mm drill guide was intended to be measuring from 1.12mm to 1.17mm and it was measured to be 1.09mm which is out of specification due do deformation as per the drawing.Document/ specification review: relevant drawings were reviewed during investigation.No design issues were found which can contribute to this complaint condition.Complaint confirmed? yes.But the reported broken condition cannot be confirmed.Investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The distal tip of the 1.1mm drill bit hole in double drill sleeve was slightly deformed.Thus, the complaint is confirmed.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM/1.1MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9217661
Report Number2939274-2019-61648
Device Sequence Number2184123
Product Code FZX
UDI-Device Identifier10886982187604
UDI-Public(01)10886982187604
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.14
Device Catalogue Number312.14
Device Lot NumberL332041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1